Texas, 2014

Hail and Damaging Winds in Texas, June 24, 2014

June 24, 2014 · NWS AMA · 6 events in 3 counties and zones

Northwest flow aloft allowed several weak upper level shortwave troughs to move across the Panhandle on the 24th. This upper air pattern is associated with active weather for the Texas Panhandle.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Northwest flow aloft allowed several weak upper level shortwave troughs to move across the Panhandle on the 24th. This upper air pattern is associated with active weather for the Texas Panhandle. Typically with this pattern storms develop over southeastern Colorado and move southeastward into the Panhandle. This track coupled with marginal to moderate instability caused the development of severe thunderstorms off and on through the day.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 24, 5:31 AM CST, 31 minutes earlier.

Area forecast discussion, Jun 24, 5:31 AM CST, 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
631 AM CDT TUE JUN 24 2014

.AVIATION...
FOR THE 12Z TAFS...A ROUND OF SHOWERS AND TSTMS MOVING ACROSS PARTS
OF THE OK AND TX PNHDLS AS OF THIS WRITING SHOULD BE DIMINISHING BY
LATE MORNING. HAVE INCLUDED VCTS AT ALL TERMINAL SITES FOR FIRST FEW
HOURS OF THIS TAF CYCLE...AND AMENDMENTS MAY BE NECESSARY IF ANY ONE
PARTICULAR SITE BECOMES DIRECTLY AFFECTED BY A TSTM. A LULL IN THE
TSTM ACTIVITY IS ANTICIPATED DURG THE AFTERNOON. THE NEXT CROP OF
SHOWERS AND TSTMS IS THEN EXPECTED TO DEVELOP DURG THE LATE AFTERNOON
AND NIGHTTIME HOURS AND COULD AFFECT THE TAF SITES...AND HAVE
INCORPORATED VCTS FOR STARTERS AT ALL TERMINAL LOCATIONS DURG THIS
TIME PERIOD. LATER SHIFTS MAY BE ABLE TO REFINE THE TIMING AND
LOCATION BETTER AS THE DAY UNFOLDS.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 445 AM CDT TUE JUN 24 2014/

SHORT TERM...TODAY AND TONIGHT
CURRENT DOPPLER RADAR REFLECTIVITY IMAGERY SHOWS STORMS DEVELOPING
IN A MOIST AND UNSTABLE AIR MASS OVER EASTERN NEW MEXICO AND THE
WESTERN TEXAS/OKLAHOMA PANHANDLES. CURRENT WATER VAPOR SATELLITE
IMAGERY SHOWS A WEAK UPPER DISTURBANCE OVER THE ROCKIES AND THIS
DISTURBANCE IS EXPECTED TO SLIDE FURTHER TO THE SOUTHEAST TODAY. A
SURFACE LOW WILL DEEPEN OVER SOUTHEASTERN COLORADO IN THE
AFTERNOON...MAINTAINING A GOOD FETCH OF LOW LEVEL MOISTURE ON
SOUTHEAST UPSLOPE FLOW. STORM INITIATION THIS AFTERNOON WILL BE
DEPEND ON THE LOCATION OF CONVERGENCE BOUNDARIES FROM THIS MORNINGS
CONVECTION ALTHOUGH EXPECT THE BULK OF THE PRECIP TO OCCUR THIS
EVENING THROUGH THE OVERNIGHT HOURS AS NORTHWEST FLOW ALOFT STEERS
THE CONVECTION THAT WILL FORM OVER THE HIGHER TERRAIN TO OUR WEST
THIS AFTERNOON INTO THE AMA CWA. STORMS WILL HAVE THE POTENTIAL TO
ORGANIZE INTO A MCS TONIGHT DUE TO THE DEVELOPMENT OF A LOW LEVEL JET
AND 0-6 KM BULK SHEAR INCREASING TO 35-40 KTS. THUS EXPECT THE MAIN
SEVERE WEATHER HAZARDS TO BE DAMAGING WIND GUSTS AND HEAVY RAINFALL
GIVEN THE HIGH PWATS SHOWN ON THE FORECAST SOUNDINGS. HAVE GONE AND
INCREASED POPS ACROSS THE AREA...WITH THE HIGHEST CHANCES FOCUSED
OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS PANHANDLE.

LONG TERM...WEDNESDAY THROUGH MONDAY
WEAK UPPER RIDGING SETS UP OVER THE FOUR CORNERS REGION
WEDNESDAY...KEEPING THE AMA CWA UNDER NORTHWEST FLOW ALOFT. A WEAK
UPPER DISTURBANCE PASSING NEARBY AND ANY CONVERGENCE BOUNDARIES LEFT
FROM THE PREVIOUS NIGHTS CONVECTION WILL ACT AS A LIFTING MECHANISM
FOR ANOTHER ROUND OF STORMS IN ADDITION TO STORMS MOVING OFF THE
HIGHER TERRAIN TO OUR WEST TOWARD THE LATE EVENING HOURS. THE LOW
LEVEL JET IS EXPECTED TO BE STRONGER /35-40 KTS/ WHICH CAN SUPPORT
ANOTHER MCS TO PROPAGATE ACROSS THE PANHANDLES INTO THE OVERNIGHT
HOURS OF THURSDAY. HOWEVER THE TTU-WRF IS FAIRLY DRY DURING THIS
PERIOD WHICH LENDS TO LOWER CONFIDENCE IN THE FORECAST WHILE TONIGHTS
CONVECTION CONTINUING INTO WEDNESDAY MORNING MAY ALSO LOWER THE
POTENTIAL FOR STORM INITIATION. FOR THESE REASONS HAVE OPTED TO
MAINTAIN POPS IN THE 25-35 PERCENT RANGE...WITH THE HIGHEST POPS OVER
THE EASTERN ZONES.

STORMS MAY LINGER OVER THE NORTHEASTERN PORTION OF THE AMA CWA
THURSDAY MORNING BEFORE A GENERAL DRYING TREND TAKES SHAPE AS THE
UPPER RIDGE SLIDES FURTHER TO THE EAST. THIS RIDGE WILL QUICKLY MOVE
EAST IN RESPONSE TO A WESTERN CONUS TROUGH. WHILE THE ECMWF IS DEEPER
WITH THIS TROUGH...IT LOOKS LIKE THE MAIN UPPER SUPPORT WILL REMAIN
NORTH OF THE SOUTHERN PLAINS. WITHOUT THIS UPPER SUPPORT...PRECIP
CHANCES LOOK SLIM SO HAVE GONE AND REMOVED THE INHERITED SLIGHT
CHANCE POPS FOR FRIDAY EVENING. THIS UPPER TROUGH WILL BE SLOW TO
MOVE ACROSS THE NORTHERN PLAINS OVER THE UPCOMING WEEKEND MAKING FOR
A POTENTIALLY WET WEEKEND FOR THE GREAT LAKES REGION WHILE A TREND TO
DRY AND HOTTER CONDITIONS IS EXPECTED ACROSS THE SOUTHERN PLAINS WITH
TEMPS CLIMBING WELL INTO THE 90S FRIDAY AND OVER THE WEEKEND.

EARLY NEXT WEEK...THE UPPER RIDGE AMPLIFIES OVER THE FOUR CORNERS
REGION...ALTHOUGH THE MEDIUM RANGE MODELS DISAGREE WITH THE POSITION
OF THE UPPER RIDGE. REGARDLESS THE START OF THE NEW WORK WEEK WILL
GENERALLY BE HOT AND DRY ALTHOUGH THE ECMWF INDICATES THE POSSIBILITY
FOR CONVECTION TO MOVE INTO THE WESTERN PANHANDLES VIA NORTHWEST FLOW
ALOFT TOWARD THE EVENING HOURS. CONFIDENCE IS NOT HIGH ENOUGH AT THIS
POINT TO INSERT SLIGHT CHANCE POPS. DID INCREASE TEMPS ACROSS THE
AREA EARLY NEXT WEEK WITH HIGHS IN THE LOW TO MID 90S.

CLK

FIRE WEATHER...
GIVEN THE RECENT RAINFALL AND SUBSEQUENT GREEN UP OF THE FUELS...NEITHER
ELEVATED AND CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
THE UPCOMING WEEKEND. SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES TODAY AND WEDNESDAY...WITH
LOCALLY HEAVY RAINFALL POSSIBLE AT TIMES.

CLK

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 24, 2:30 AM CST, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
330 AM CDT TUE JUN 24 2014

OKZ001>003-TXZ001>020-242100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
330 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES TODAY AND TONIGHT. THE BEST CHANCES FOR
STORMS WILL BE OVER THE OKLAHOMA PANHANDLE AND THE NORTHERN TEXAS
PANHANDLES...WITH STORM CHANCES INCREASING ACROSS THE REMAINDER OF
THE AREA TOWARD THE EVENING AND INTO THE OVERNIGHT HOURS. STRONG TO
SEVERE THUNDERSTORMS ARE POSSIBLE AND WILL HAVE THE POTENTIAL TO
PRODUCE DAMAGING WIND GUSTS...HEAVY RAINFALL THAT CAN LEAD TO THE
POTENTIAL FOR FLASH FLOODING...AND HAIL UP TO THE SIZE OF HALF
DOLLARS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF THE TEXAS AND OKLAHOMA
PANHANDLES WEDNESDAY AND OVER THE EASTERN OKLAHOMA PANHANDLE AND THE
NORTHEASTERN TEXAS PANHANDLE THURSDAY MORNING. SOME OF THE STORMS
THAT DEVELOP DURING THIS TIME PERIOD MAY BE STRONG TO SEVERE...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. LOCALLY
HEAVY RAINFALL COULD ALSO LEAD TO THE POTENTIAL FOR FLASH FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE TEXAS
AND OKLAHOMA PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE
ACTIVATION TODAY THROUGH THURSDAY MORNING.

CLK

In the hours before

Local storm report, Jun 24, 1:11 AM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE AMARILLO TX
211 AM CDT TUE JUN 24 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     TSTM WND DMG     1 E KNOWLES             36.87N 100.17W
06/22/2014                   BEAVER             OK   EMERGENCY MNGR

            FIVE TELEPHONE LINES BLOWN DOWN IN KNOWLES.

0455 PM     HAIL             KNOWLES                 36.87N 100.19W
06/22/2014  E1.75 INCH       BEAVER             OK   NEWSPAPER

            RELAYED FROM A REPORTER AT THE WOODWARD NEWS. TIME IS
            APPROXIMATE.

0537 PM     HAIL             8 NW SLAPOUT            36.70N 100.23W
06/22/2014  E1.00 INCH       BEAVER             OK   EMERGENCY MNGR

0537 PM     TORNADO          10 WNW SLAPOUT          36.67N 100.28W
06/22/2014                   BEAVER             OK   TRAINED SPOTTER

            BRIEF 15 TO 20 SECOND TORNADO IN OPEN FIELD. NO DAMAGE
            OBSERVED.

0549 PM     FLASH FLOOD      2 S KNOWLES             36.84N 100.19W
06/22/2014                   BEAVER             OK   EMERGENCY MNGR

            WATER COVERING COUNTY ROADS SOUTH OF THE TOWN OF
            KNOWLES.

0610 PM     TSTM WND GST     8 W SLAPOUT             36.60N 100.26W
06/22/2014  M66 MPH          BEAVER             OK   MESONET

0630 PM     FLASH FLOOD      KNOWLES                 36.87N 100.19W
06/22/2014                   BEAVER             OK   NEWSPAPER

            A REPORTER AT THE WOODWARD NEWS SENT A PICTURE OF A
            FARM ROAD THAT WAS COMPLETELY WASHED OUT. TIME IS
            APPROXIMATE.

0705 PM     HAIL             DARROUZETT              36.45N 100.33W
06/22/2014  E1.75 INCH       LIPSCOMB           TX   PUBLIC

0708 PM     HAIL             DARROUZETT              36.45N 100.33W
06/22/2014  E2.50 INCH       LIPSCOMB           TX   TRAINED SPOTTER

0718 PM     HAIL             2 E BOOKER              36.46N 100.50W
06/22/2014  E1.00 INCH       LIPSCOMB           TX   TRAINED SPOTTER

0846 PM     HAIL             WOLF CREEK PARK         36.21N 100.65W
06/22/2014  E1.50 INCH       OCHILTREE          TX   LAW ENFORCEMENT

            HIGH WINDS ALSO.

0855 PM     HAIL             11 SE WOLF CREEK PARK   36.09N 100.53W
06/22/2014  M1.75 INCH       LIPSCOMB           TX   FIRE DEPT/RESCUE

            GOLF BALL SIZE HAIL AND ESTIMATED 50 MPH WINDS AT
            INTERSECTION OF US HWY 83 AND STATE HWY 23

0915 PM     TSTM WND GST     2 E GOODWELL            36.60N 101.60W
06/22/2014  M64 MPH          TEXAS              OK   MESONET

0935 PM     NON-TSTM WND GST 2 E GOODWELL            36.60N 101.60W
06/22/2014  M58 MPH          TEXAS              OK   MESONET

0940 PM     TSTM WND GST     6 WNW CANADIAN          35.96N 100.48W
06/22/2014  E70 MPH          HEMPHILL           TX   STORM CHASER

0942 PM     HAIL             5 NW CANADIAN           35.96N 100.43W
06/22/2014  E1.75 INCH       HEMPHILL           TX   COUNTY OFFICIAL

            VERY STRONG WINDS AS WELL

1002 PM     HAIL             CANADIAN                35.91N 100.38W
06/22/2014  M1.00 INCH       HEMPHILL           TX   FIRE DEPT/RESCUE

            HAIL FROM NICKEL SIZE UP TO QUARTER SIZE WAS REPORTED.

1012 PM     HAIL             CANADIAN                35.91N 100.38W
06/22/2014  E1.00 INCH       HEMPHILL           TX   FIRE DEPT/RESCUE

1015 PM     TSTM WND GST     2 SW CANADIAN           35.89N 100.40W
06/22/2014  M60 MPH          HEMPHILL           TX   AWOS

1025 PM     TSTM WND GST     8 W SLAPOUT             36.60N 100.26W
06/22/2014  M60 MPH          BEAVER             OK   MESONET

1032 PM     TSTM WND GST     18 SSE SPEARMAN         35.95N 101.08W
06/22/2014  E80 MPH          ROBERTS            TX   AMATEUR RADIO

1040 PM     TSTM WND GST     15 SW WOLF CREEK PARK   36.06N 100.85W
06/22/2014  E80 MPH          OCHILTREE          TX   AMATEUR RADIO

1048 PM     TSTM WND GST     26 NW MIAMI             35.96N 100.97W
06/22/2014  M61 MPH          ROBERTS            TX   AWOS

1111 PM     TSTM WND GST     4 N PAMPA               35.61N 100.98W
06/22/2014  E65 MPH          GRAY               TX   AMATEUR RADIO

            WINDS ESTIMATED AT 60 TO 70 MPH

1125 PM     TSTM WND GST     2 ESE PAMPA             35.54N 100.93W
06/22/2014  M93 MPH          GRAY               TX   MESONET

            SUSTAINED 73 MPH WIND WITH A GUST TO 93 MPH.

1125 PM     TSTM WND DMG     2 E PAMPA               35.55N 100.93W
06/22/2014                   GRAY               TX   AMATEUR RADIO

            LARGE TREES DOWN IN PAMPA

1125 PM     TSTM WND DMG     PAMPA                   35.55N 100.96W
06/22/2014                   GRAY               TX   EMERGENCY MNGR

            WIDESPREAD STRAIGHT LINE WIND DAMAGE IN PAMPA INCLUDING
            TREES AND POWERLINES DOWN...POWER OUTAGES...AND AT LEAST
            ONE HOUSE FIRE CAUSED BY THE STORMS

1128 PM     TSTM WND GST     LEFORS                  35.44N 100.80W
06/22/2014  E70 MPH          GRAY               TX   STORM CHASER

            WINDS ESTIMATED AT 65 TO 70 MPH. POWER OUT ACROSS TOWN.

1130 PM     TSTM WND GST     6 NNW AMARILLO          35.29N 101.85W
06/22/2014  E70 MPH          POTTER             TX   BROADCAST MEDIA

1135 PM     TSTM WND GST     9 NNE AMARILLO          35.32N 101.76W
06/22/2014  M58 MPH          POTTER             TX   MESONET

1135 PM     TSTM WND GST     2 ESE PAMPA             35.54N 100.93W
06/22/2014  M64 MPH          GRAY               TX   MESONET

1135 PM     TSTM WND DMG     MIAMI                   35.69N 100.64W
06/22/2014                   ROBERTS            TX   LAW ENFORCEMENT

            COUPLE OF HOMES DAMAGED. TIME ESTIMATED BASED ON RADAR.

1136 PM     TSTM WND GST     5 W TIMBERCREEK CANYON  35.06N 101.91W
06/22/2014  M70 MPH          RANDALL            TX   BROADCAST MEDIA

1138 PM     TSTM WND DMG     2 WNW AMARILLO          35.21N 101.85W
06/22/2014                   POTTER             TX   PUBLIC

            ROOF BLOWN OFF A CARPORT AND A LARGE TREE BLOWN DOWN.
            DAMAGE ON THE NORTH SIDE OF AMARILLO.

1138 PM     TSTM WND GST     9 NNE AMARILLO          35.32N 101.76W
06/22/2014  M59 MPH          POTTER             TX   MESONET

1138 PM     TSTM WND GST     5 SSW AMARILLO          35.13N 101.85W
06/22/2014  M61 MPH          RANDALL            TX   BROADCAST MEDIA

1139 PM     TSTM WND GST     6 NW TIMBERCREEK CANYON 35.11N 101.90W
06/22/2014  M59 MPH          RANDALL            TX   BROADCAST MEDIA

1140 PM     TSTM WND GST     2 ESE PAMPA             35.54N 100.93W
06/22/2014  M68 MPH          GRAY               TX   MESONET

1145 PM     TSTM WND GST     4 NNW LAKE TANGLEWOOD   35.11N 101.80W
06/22/2014  M58 MPH          RANDALL            TX   MESONET

1146 PM     TSTM WND GST     6 ENE AMARILLO          35.22N 101.72W
06/22/2014  M67 MPH          POTTER             TX   ASOS

1146 PM     TSTM WND GST     4 NNW LAKE TANGLEWOOD   35.11N 101.80W
06/22/2014  M64 MPH          RANDALL            TX   MESONET

1147 PM     TSTM WND GST     5 WNW TIMBERCREEK CANYO 35.07N 101.90W
06/22/2014  M60 MPH          RANDALL            TX   BROADCAST MEDIA

1147 PM     TSTM WND GST     7 SW PANTEX             35.25N 101.66W
06/22/2014  M59 MPH          POTTER             TX   BROADCAST MEDIA

1204 AM     TSTM WND GST     3 NNW PALO DURO CANYON  34.99N 101.69W
06/23/2014  M61 MPH          RANDALL            TX   MESONET

1205 AM     TSTM WND GST     3 NW PALO DURO CANYON   34.99N 101.70W
06/23/2014  M61 MPH          RANDALL            TX   BROADCAST MEDIA

1210 AM     TSTM WND GST     1 ENE MCLEAN            35.24N 100.57W
06/23/2014  M60 MPH          GRAY               TX   MESONET

1219 AM     TSTM WND GST     10 ENE PALO DURO CANYON 34.98N 101.50W
06/23/2014  M59 MPH          ARMSTRONG          TX   MESONET

1230 AM     TSTM WND GST     2 WSW CLARENDON         34.92N 100.93W
06/23/2014  M60 MPH          DONLEY             TX   MESONET

&&

EVENT NUMBER AMA1400468 AMA1400514 AMA1400467 AMA1400471 AMA1400469
AMA1400470 AMA1400515 AMA1400472 AMA1400473 AMA1400474 AMA1400475
AMA1400511 AMA1400476 AMA1400481 AMA1400477 AMA1400479 AMA1400512
AMA1400478 AMA1400513 AMA1400482 AMA1400480 AMA1400483 AMA1400484
AMA1400485 AMA1400489 AMA1400500 AMA1400503 AMA1400494 AMA1400486
AMA1400488 AMA1400490 AMA1400497 AMA1400501 AMA1400487 AMA1400491
AMA1400506 AMA1400507 AMA1400493 AMA1400495 AMA1400492 AMA1400498
AMA1400504 AMA1400505 AMA1400499 AMA1400509 AMA1400502 AMA1400510
AMA1400508

EA
Special weather statement, Jun 24, 2:11 AM CST, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
311 AM CDT TUE JUN 24 2014

TXZ011-016-240900-
DEAF SMITH TX-OLDHAM TX-
311 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND NORTHERN DEAF
SMITH COUNTIES UNTIL 400 AM CDT...

AT 305 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF GLENRIO...OR 28 MILES WEST OF
VEGA...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               SIMMS...              GLENRIO...
  ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 1 AND 47.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3534 10304 3536 10225 3504 10226 3502 10305
TIME...MOT...LOC 0809Z 260DEG 12KT 3521 10291

ANDRADE
Special weather statement, Jun 24, 4:22 AM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
522 AM CDT TUE JUN 24 2014

TXZ006-011-241100-
HARTLEY TX-OLDHAM TX-
522 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OLDHAM AND SOUTHERN
HARTLEY COUNTIES UNTIL 600 AM CDT...

AT 516 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 15 MILES EAST OF ROMERO...OR 24 MILES EAST OF
NARA VISA...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BOYS RANCH...         ROMERO...             CHANNING...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3574 10218 3537 10218 3549 10302 3573 10303
TIME...MOT...LOC 1021Z 327DEG 13KT 3565 10267

ANDRADE
Special weather statement, Jun 24, 5:00 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
600 AM CDT TUE JUN 24 2014

TXZ011-012-241145-
OLDHAM TX-POTTER TX-
600 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME NORTHWESTERN POTTER AND
NORTHEASTERN OLDHAM COUNTIES UNTIL 645 AM CDT...

AT 556 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES WEST OF BOYS RANCH...OR 17 MILES NORTH
OF VEGA...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  BOYS RANCH...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3562 10208 3532 10218 3539 10269 3562 10263
TIME...MOT...LOC 1100Z 269DEG 17KT 3549 10246

ANDRADE
Special weather statement, Jun 24, 5:37 AM CST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
637 AM CDT TUE JUN 24 2014

TXZ016-017-241215-
DEAF SMITH TX-RANDALL TX-
637 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN RANDALL AND EASTERN DEAF
SMITH COUNTIES UNTIL 715 AM CDT...

AT 633 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN SIMMS AND UMBARGER...MOVING
EAST SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           DAWN...               UMBARGER...
  BUFFALO LAKE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3517 10195 3484 10200 3477 10245 3518 10264
TIME...MOT...LOC 1135Z 288DEG 21KT 3506 10236

ANDRADE
Special weather statement, Jun 24, 5:55 AM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
655 AM CDT TUE JUN 24 2014

TXZ011-241245-
OLDHAM TX-
655 AM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM COUNTY UNTIL 745
AM CDT...

AT 652 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN GLENRIO AND ADRIAN...MOVING
EAST AT 25 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  VEGA...               WILDORADO...          ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 6 AND 51.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3542 10218 3520 10218 3520 10301 3541 10289
TIME...MOT...LOC 1154Z 272DEG 32KT 3532 10258

ANDRADE

The radar

The Amarillo radar (KAMA), 46 km away, was scanning. The volume nearest the first event began at 12:01 UTC.

Open the radar archive at this moment

Event by event

3 hail, 3 thunderstorm wind. Local standard time, as filed.

Hail, Randall

When
June 24, 6:02 AM CST to 6:05 AM CST
Where
Randall County, 2.15 mi NNW of Umbarger to 5.08 mi ENE of Umbarger
Measured
1 in hail
Reported by
Public
Coordinates
34.980, -102.110

A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster neared the town of Umbarger (Randall County), a member of the public 2 miles north of Umbarger (Randall County) reported hail up to the size of quarters (1.00 inch). After producing this hail, the cluster of storms continued to slowly move eastward across the southern Texas Panhandle.

Thunderstorm Wind, Deaf Smith

When
June 24, 6:35 AM CST to 6:36 AM CST
Where
Deaf Smith County, 0.89 mi NW of Hereford Muni Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
34.860, -102.330

A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster moved over the town of Hereford (Deaf Smith County), the NWS ASOS 5 miles east-northeast of Hereford (Deaf Smith County) reported a 59 mph downburst wind. After producing this downburst, the cluster of storms continued to slowly move across the southern Texas Panhandle.

Thunderstorm Wind, Deaf Smith

When
June 24, 6:55 AM CST to 6:56 AM CST
Where
Deaf Smith County, 0.89 mi NW of Hereford Muni Arpt
Measured
57 kt (66 mph) measured gust
Reported by
AWOS
Coordinates
34.860, -102.330

A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster moved over the town of Hereford (Deaf Smith County), the NWS ASOS 5 miles east-northeast of Hereford (Deaf Smith County) reported a 66 mph downburst wind. After producing this downburst, the cluster of storms continued to slowly move across the southern Texas Panhandle.

Hail, Randall

When
June 24, 7:15 AM CST to 7:16 AM CST
Where
Randall County, 3.85 mi SSW of Buffalo Lake to 2.78 mi SSE of Buffalo Lake
Measured
1 in hail
Reported by
Public
Coordinates
34.820, -102.150

A cluster of storms moved out of the Eastern Plains of New Mexico during the late morning hours of the 24th. As this cluster moved east of the town of Hereford (Deaf Smith County), a member of the public 14 miles east of Hereford (Deaf Smith County) reported a hail up to the size of quarters (1.00 inch). After producing this hail, the cluster of storms continued to slowly move across the southern Texas Panhandle.

Hail, Hansford

When
June 24, 8:45 PM CST to 8:46 PM CST
Where
Hansford County, 4.51 mi W of Gruver to 6.15 mi S of Gruver
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
36.260, -101.480

A cluster of thunderstorms moved out of the Oklahoma Panhandle during the late evening hours of the 24th. As this cluster of storms near the town of Gruver (Hansford County), a local law enforcement official 4 miles west of Gruver (Hansford County) reported hail up to the size of nickels (0.88 inch). After producing this hail, the cluster of storms continued to slowly move southeastward across the Texas Panhandle.

Thunderstorm Wind, Hansford

When
June 24, 9:03 PM CST to 9:04 PM CST
Where
Hansford County, 0.89 mi SE of Morse
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
36.060, -101.470

A cluster of thunderstorms moved out of the Oklahoma Panhandle during the late evening hours of the 24th. As this cluster of storms moved over the town of Morse (Hansford County), a trained storm spotter reported a estimated 60 mph thunderstorm downburst wind. After producing this downburst, the cluster of storms continued to slowly move southeastward across the Texas Panhandle.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 522859, 522861, 522862, 522864, 522865, 522866.